Alert archive / West Virginia / Special Weather Statements in 2011

Special Weather Statement, NWS Charleston, WV

July 19, 2011Putnam County, West Virginia

NWS Charleston, WV issued this special weather statement at Jul 19, 2011, 8:33 PM EDT for Putnam County, West Virginia. It was in force for 57 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 19, 2011, 8:33 PM EDT (00:33 UTC)
Expired
Jul 19, 2011, 9:30 PM EDT
In force
57 min
Issued by
NWS Charleston, WV

County Putnam County, WV

The radar

The Charleston,WV radar (KRLX), 30 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.6 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2011-07-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3968 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2011-07-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 49 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3968 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
867 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
49 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
1.0
Supercell composite
5.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

853 
WWUS81 KRLX 200033
SPSRLX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
833 PM EDT TUE JUL 19 2011

WVZ007-008-014-015-200130-
JACKSON WV-KANAWHA WV-MASON WV-PUTNAM WV-
833 PM EDT TUE JUL 19 2011

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL MASON...EASTERN
PUTNAM...NORTHWESTERN KANAWHA AND SOUTHWESTERN JACKSON COUNTIES...

AT 829 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF RIPLEY...MOVING SOUTH AT 15 MPH.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES. 

THIS STORM WILL BE NEAR GIVEN AROUND 840 PM...GRIMMS LANDING AROUND
845 PM...LIBERTY AROUND 915 PM...ELEANOR AROUND 925 PM AND BANCROFT
AROUND 930 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 39 AND 49 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 106
AND 140 IN WEST VIRGINIA.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3842 8159 3837 8193 3882 8201 3885 8172

$$

14

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this special weather statement went out at Jul 19, 8:04 PM EDT, 29 minutes earlier.

Area forecast discussion, Jul 19, 8:04 PM EDT, 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
804 PM EDT TUE JUL 19 2011

.SYNOPSIS...
UPPER LEVEL HIGH PRESSURE...WITH HOT AND HUMID CONDITIONS...WILL
BUILD OVER THE AREA THROUGH THE WEEK...WITH LESS THUNDERSTORM
ACTIVITY.

&&

.NEAR TERM /THROUGH WEDNESDAY/...
HEAT ADVISORY IN WEST OVER FOR THIS EVENING BUT IN EFFECT NOON TO 8
PM WED.  FCST ON TRACK WITH THUNDERSTORMS DISSIPATING N TO S THROUGH
LATE EVENING.  ANOTHER VERY WARM AND MUGGY NIGHT UPCOMING.

PREV DISCN BELOW...
UPPER LEVEL HIGH RIDGES EASTWARD OVER OUR AREA THROUGH
WEDNESDAY...WITH WARMING AND DRYING ALOFT. ALTHOUGH STILL
TECHNICALLY IN NORTHWEST FLOW ALOFT...THE RING OF FIRE LOOKS TO
SHIFT NORTH OF THE AREA BY WEDNESDAY. ACTUALLY THE DRYING ALOFT
BEGINS LATER THIS AFTERNOON OVER THE OHIO VALLEY...AND WHILE ENOUGH
LOW LEVEL MOISTURE REMAINS FOR MORE SCATTERED THUNDERSTORM ACTIVITY
THIS AFTERNOON AND EVENING...THE PROSPECTS FOR ANOTHER NOCTURNAL MCS
DROPPING ACROSS THE AREA LOOK SLIM. THUS...WILL GO WITH MAINLY
SCATTERED STORMS THROUGH THE EVENING...THEN DROPPING POPS FOR MOST
OF THE NIGHT. MODEL GUIDANCE SUGGESTS A STRATUS CLOUD FIELD
DEVELOPING LATER TONIGHT UNDER A MORE STABLE LAYER ALOFT. THIS WILL
BREAK UP WITH HEATING ON WEDNESDAY...WITH ONLY A TOKEN AFTERNOON
CHANCE FOR A THUNDERSTORM GIVEN THE STILL HIGH LOW LEVEL
MOISTURE...ESPECIALLY MOUNTAINS.

MUGGY TONIGHT AND HAZY...WITH SOME FOG...ESPECIALLY WHERE GROUND
REMAINS WET FORM TODAYS RAIN. GOING A BIT ABOVE GUIDANCE FOR TEMPS
TONIGHT.

ON WEDNESDAY...WARMER TEMPS ESPECIALLY WEST. WILL REISSUE THE HEAT
ADVISORY FOR THE SAME AREA AS TODAY. EXPECT MORE SUNSHINE WEDNESDAY
AFTERNOON AS COMPARED TO TODAY. WILL NOT EXTEND THE HEAT ADVISORY
FURTHER EAST AS THE DEWPOINTS WILL BE SLIGHTLY LOWER WITH SOME
MIXING ALOFT.

&&

.SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY/...
5H RIDGE IN PLACE OVER THE MISSISSIPPI VALLEY WITH MINOR
DISTURBANCES RIPPLING THROUGH WEST TO NORTHWEST FLOW. BOTH THE 12Z
GFS AND NAM MODELS HINT SLIGHT DRYING AT THE MID LEVELS THURSDAY
NIGHT INTO FRIDAY WITH SUBTLE INFLUX MOISTURE.

HEAT AND HUMIDITY WILL REMAIN THE MAIN WEATHER FEATURE. USED A
DIURNAL TREND IN INCREASING POP...CONCENTRATING AREAL COVERAGE
CLOSER TO THE EASTERN MOUNTAINS.

FOR TEMPS...MAV GUIDANCE STILL SHOWING A WARM BIAS...WITH A LESSER
PRONOUNCED BIAS SHOWN IN THE MET GUIDANCE.

&&

.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
GFS AND ECMWF CONTINUED TO SHOW DIFFERENCES IN THE EXTENDED
PERIOD. HPC LEANED CLOSER TO THE LATEST ECMWF AND ECMWF ENSEMBLES.
FAIRLY LOW CONFIDENCE IN THE MODELS IN THE EXTENDED PERIOD IN
THIS CONTINUED WEAK FLOW REGIME. THUS...USED HPC GUIDANCE TO
POPULATE GRIDS WITH ONLY A FEW MINOR ADJUSTMENTS.

&&

.AVIATION /00Z WEDNESDAY THROUGH SUNDAY/...
VFR TO MVFR WITH PATCHY STRATOCU AND HAZE IN THIS MUGGY...SOUPY AIR
MASS.  SCATTERED THUNDERSTORMS MAINLY WESTERN WV AND E OH AND E KY
THIS EVENING WILL GRADUALLY FADE AWAY AFTER SUNSET.  HTS IMPACTED
RIGHT AT THE START OF THE FORECAST.

CONDITIONS WILL TREND MORE TOWARD MVFR OVERNIGHT....AND THEN IFR OR
WORSE IN THE VALLEYS...ESPECIALLY WHERE GROUND IS WET FROM RECENT
RAIN...ON ACCOUNT OF THE FORMATION OF FOG.

THE FOG WILL DISSIPATE RIGHT AFTER SUNRISE WED...AND PATCHY STRATOCU
WILL LIFT ABOVE 3 KFT.  THUNDERSTORM COVERAGE WED AFTERNOON WILL BE
LOW...WITH THE BEST CHANCE IN THE MOUNTAINS.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z THURSDAY...

FORECAST CONFIDENCE: MEDIUM TO LOW.

ALTERNATE SCENARIOS: FOG OVERNIGHT MAY BE LESS
EXTENSIVE...ESPECIALLY IF CLOUDS PREVAIL.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

UTC 1HRLY       20   21   22   23   00   01   02   03   04   05   06   07
EDT 1HRLY       16   17   18   19   20   21   22   23   00   01   02   03
CRW CONSISTENCY  H    H    M    M    M    M    M    M    M    M    M    M
HTS CONSISTENCY  L    L    M    M    M    M    M    M    M    M    M    M
BKW CONSISTENCY  L    L    M    M    H    M    L    M    M    M    M    M
EKN CONSISTENCY  H    H    H    H    H    H    L    M    M    M    L    L
PKB CONSISTENCY  H    H    H    H    H    H    M    M    M    M    M    M
CKB CONSISTENCY  H    H    M    M    L    L    L    L    M    M    H    M

AFTER 00Z THURSDAY...
SOME IFR VALLEY FOG LATE WED NT.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR WVZ005>009-014.
     HEAT ADVISORY FROM NOON TO 8 PM EDT WEDNESDAY FOR WVZ005>009-
     014.
OH...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR OHZ066-067-075-
     076-083>087.
     HEAT ADVISORY FROM NOON TO 8 PM EDT WEDNESDAY FOR OHZ066-067-
     075-076-083>087.
KY...HEAT ADVISORY UNTIL 8 PM EDT THIS EVENING FOR KYZ101>103-105.
     HEAT ADVISORY FROM NOON TO 8 PM EDT WEDNESDAY FOR KYZ101>103-
     105.
VA...NONE.

&&

SYNOPSIS...MDP/JMV
NEAR TERM...TRM/JMV
SHORT TERM...KMC
LONG TERM...KMC
AVIATION...TRM
Hazardous weather outlook, Jul 19, 4:24 AM EDT, 16 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
424 AM EDT TUE JUL 19 2011

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>009-014-200830-
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-
VINTON-MEIGS-GALLIA-WAYNE-CABELL-MASON-WOOD-PUTNAM-
424 AM EDT TUE JUL 19 2011

...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND MUCH OF WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THERE IS ALSO A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH
TONIGHT. THE MAIN THREATS ARE DAMAGING WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AS THE HEAT WAVE CONTINUES WEDNESDAY THROUGH SUNDAY...HEAT
ADVISORIES MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

WVZ010-011-013-015>020-024>031-200830-
PLEASANTS-TYLER-LINCOLN-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-
MINGO-LOGAN-BOONE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-
424 AM EDT TUE JUL 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST
VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH TONIGHT.
THE MAIN THREATS ARE DAMAGING WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

AS THE HEAT WAVE CONTINUES WEDNESDAY THROUGH SUNDAY...HEAT
ADVISORIES MAY BE NEEDED.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

VAZ003-004-WVZ032>040-046-047-200830-
DICKENSON-BUCHANAN-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-
WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
424 AM EDT TUE JUL 19 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL
WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS THROUGH TONIGHT.
THE MAIN THREATS ARE DAMAGING WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Special weather statement, Jul 19, 4:39 PM EDT, 3 hours 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
439 PM EDT TUE JUL 19 2011

OHZ066-067-075-192130-
ATHENS OH-MORGAN OH-PERRY OH-
439 PM EDT TUE JUL 19 2011

...A STRONG THUNDERSTORM WILL AFFECT NORTHERN ATHENS...SOUTHERN PERRY
AND WESTERN MORGAN COUNTIES...

AT 438 PM EDT...A STRONG THUNDERSTORM WAS LOCATED OVER SHAWNEE...
MOVING SOUTH AT 15 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR RENDVILLE AROUND 445 PM...HEMLOCK AROUND 450
PM...GLOUSTER AROUND 510 PM...TRIMBLE AROUND 515 PM...JACKSONVILLE
AROUND 520 PM AND CHAUNCEY AROUND 530 PM.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3937 8186 3930 8222 3948 8228 3947 8218
      3955 8217 3955 8226 3956 8227 3959 8227
      3959 8231 3975 8236 3977 8207

14
Special weather statement, Jul 19, 5:25 PM EDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
525 PM EDT TUE JUL 19 2011

OHZ067-075-076-085-WVZ009-192230-
ATHENS OH-MEIGS OH-MORGAN OH-WASHINGTON OH-WOOD WV-
525 PM EDT TUE JUL 19 2011

...A STRONG THUNDERSTORM WILL AFFECT ATHENS...NORTHEASTERN MEIGS...
SOUTHWESTERN MORGAN...SOUTHWESTERN WASHINGTON AND WEST CENTRAL WOOD
COUNTIES...

AT 520 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTHEAST
OF GLOUSTER...MOVING SOUTHEAST AT 25 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE
LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR THE PLAINS AROUND 530 PM...AMESVILLE...AND
ATHENS AROUND 535 PM...STROUD RUN STATE PARK...AND BARTLETT AROUND
540 PM...DARWIN AROUND 610 PM...COOLVILLE AROUND 615 PM AND TUPPERS
PLAINS AROUND 620 PM.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3957 8189 3917 8164 3901 8206 3946 8227
      3948 8221 3947 8218 3949 8217

14
Special weather statement, Jul 19, 6:29 PM EDT, 2 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
629 PM EDT TUE JUL 19 2011

KYZ101>103-105-OHZ083-087-WVZ005-192330-
BOYD KY-CARTER KY-GREENUP KY-JACKSON OH-LAWRENCE OH-LAWRENCE KY-
WAYNE WV-
629 PM EDT TUE JUL 19 2011

...A STRONG THUNDERSTORM WILL AFFECT BOYD...CARTER...GREENUP...NORTH
CENTRAL LAWRENCE...NORTHWESTERN WAYNE...SOUTH CENTRAL JACKSON AND
WESTERN LAWRENCE COUNTIES...

AT 625 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES NORTHEAST
OF PORTSMOUTH...MOVING SOUTH AT 30 MPH.

WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN
WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND
QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. EXPECT INTENSE
LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR SEEK SHELTER
UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN A
THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR LETITIA AROUND 640 PM...GRAYS BRANCH...AND
VERNON AROUND 645 PM...PEDRO AROUND 650 PM...GREENUP...LOAD...LAKE
VESUVIUS...AND BRUSHART AROUND 655 PM...WURTLAND AND WORTHINGTON
AROUND 700 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 156 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 5 IN
WEST VIRGINIA.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3856 8310 3872 8304 3876 8289 3859 8284
      3860 8275 3868 8277 3869 8271 3884 8266
      3885 8275 3891 8276 3893 8264 3843 8245
      3841 8250 3836 8243 3827 8240 3815 8291
      3825 8320 3842 8324

14
Special weather statement, Jul 19, 7:29 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
729 PM EDT TUE JUL 19 2011

KYZ101>103-105-OHZ087-WVZ005-200030-
BOYD KY-CARTER KY-GREENUP KY-LAWRENCE OH-LAWRENCE KY-WAYNE WV-
729 PM EDT TUE JUL 19 2011

...A STRONG THUNDERSTORM WILL AFFECT BOYD...CARTER...LAWRENCE...
SOUTHERN GREENUP...SOUTHWESTERN LAWRENCE AND WAYNE COUNTIES...

AT 724 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHWEST
OF CANNONSBURG...MOVING SOUTH AT 25 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.
VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR COALTON...PRINCESS...CANNONSBURG...AND
CATLETTSBURG AROUND 735 PM...MAVITY...GRAYSON...AND OLIVE HILL AROUND
740 PM...RUSH...GARNER AND GRAHN AROUND 745 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 149 AND 191 IN KENTUCKY...AND BETWEEN MILE MARKERS 1 AND 5 IN
WEST VIRGINIA.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3834 8324 3842 8324 3849 8319 3860 8252
      3843 8245 3841 8250 3836 8243 3802 8230
      3791 8275 3799 8293 3796 8300 3800 8303
      3811 8290 3817 8292 3819 8302 3818 8306
      3826 8316 3819 8327 3821 8331 3832 8334

14
Special weather statement, Jul 19, 7:35 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
735 PM EDT TUE JUL 19 2011

OHZ066-200000-
PERRY OH-
735 PM EDT TUE JUL 19 2011

...A STRONG THUNDERSTORM WILL AFFECT PERRY COUNTY...

AT 733 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 7 MILES NORTHEAST
OF SOMERSET...MOVING SOUTH AT 15 MPH.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.

THIS STORM WILL BE NEAR SOMERSET AROUND 800 PM.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3992 8218 3990 8216 3983 8216 3982 8210
      3974 8207 3973 8208 3972 8207 3965 8204
      3961 8237 3969 8238 3973 8238 3974 8240
      3993 8244

14
Special weather statement, Jul 19, 8:33 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
833 PM EDT TUE JUL 19 2011

WVZ007-008-014-015-200130-
JACKSON WV-KANAWHA WV-MASON WV-PUTNAM WV-
833 PM EDT TUE JUL 19 2011

...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL MASON...EASTERN
PUTNAM...NORTHWESTERN KANAWHA AND SOUTHWESTERN JACKSON COUNTIES...

AT 829 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST
OF RIPLEY...MOVING SOUTH AT 15 MPH.

VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
EXPECT INTENSE LIGHTNING FROM THIS STORM. DO NOT STAY IN THE OPEN NOR
SEEK SHELTER UNDER TREES WHEN LIGHTNING THREATENS...MOVE INDOORS WHEN
A THUNDERSTORM APPROACHES.

THIS STORM WILL BE NEAR GIVEN AROUND 840 PM...GRIMMS LANDING AROUND
845 PM...LIBERTY AROUND 915 PM...ELEANOR AROUND 925 PM AND BANCROFT
AROUND 930 PM.

THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 BETWEEN MILE
MARKERS 39 AND 49 IN WEST VIRGINIA...I-77 BETWEEN MILE MARKERS 106
AND 140 IN WEST VIRGINIA.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3842 8159 3837 8193 3882 8201 3885 8172

14

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 20, 11:33 AM EDTExcessive Heat WarningRLXBoone, Braxton, Cabell, Calhoun, Clay, Doddridge and 18 more32 hr
Jul 20, 5:06 PM EDTSpecial Weather StatementRLXPerry24 min
Jul 20, 5:36 PM EDTSpecial Weather StatementRLXVinton24 min
Jul 20, 6:11 PM EDTSpecial Weather StatementRLXAthens, Gallia, Jackson, Meigs, Vinton34 min
Jul 20, 6:56 PM EDTSpecial Weather StatementRLXAthens, Gallia, Meigs34 min
Jul 20, 4:49 PM EDTSpecial Weather StatementRLXGreenup26 min

Nearby

Special Weather Statements in West Virginia, 2011Every special weather statement in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.